MAUDE Adverse Event Report: HOLOGIC, INC NOVASURE IMPEDANCE CONTROLLED EA SYSTEM; UTERINE ABLATION DEVICE

HOLOGIC, INC NOVASURE IMPEDANCE CONTROLLED EA SYSTEM; UTERINE ABLATION DEVICE
Model Number NS2007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Tissue Damage (2104); Uterine Perforation (2121); Burn, Thermal (2530)
Date of Event 02/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.The device has not yet been returned therefore, a failure analysis of the complaint device cannot be completed.If the device is returned and evaluation completed, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during the procedure, the physician attempted to pass cavity integrity assessment twice.The physician then utilized vaseline and gauze in an attempt to seal the cervix twice but the device would not pass cavity integrity assesment.The device was removed from the patient and reseated, it then passed assessment and the ablation was completed.After ablation was completed, a laparoscopy was performed to complete a planned salpingectomy.On laparoscopy, two areas of blanching as well as a uterine perforation were found.General surgeon noted a burn to the patient colon.Reportedly, the area of concern was removed and the rectal serosa was oversewn.No additional details available.

Brand Name
NOVASURE IMPEDANCE CONTROLLED EA SYSTEM
Common Device Name
UTERINE ABLATION DEVICE
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough, ma
MDR Report Key9861047
Report Number1222780-2020-00060
Device Sequence Number2663812
Product Code MNB
UDI-Device Identifier35420045501137
UDI-Public(01)35420045501137(10)19L21RT
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P010013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/21/2020
Device Model NumberNS2007
Device Catalogue NumberNS2007
Device Lot Number19L2RT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2020
Initial Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;